1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Metformin side effects ??

Discussion in 'Metformin/Biguanides' started by Claire77, Nov 7, 2014.

  1. Claire77

    Claire77 Type 2 · Member

    Messages:
    11
    Likes Received:
    6
    Trophy Points:
    43
    Hi all I have been taking metformin for 2 months and have noticed my hair is a lot thinner is this a side effect ?? Apart from this I have no other problems and metformin has worked wonders for my blood sugar readings down from 18 to 5s and 6s what can I can I do about it ? I read it could be a b12 problem caused by metformin should I take a vit b12 substitute or see doc about it ?
     
  2. zand

    zand Type 2 · Expert

    Messages:
    9,082
    Likes Received:
    15,384
    Trophy Points:
    198
    I'm so sorry I missed this post earlier.

    My hair got thinner whilst I was taking metformin too. I believe it is a side effect. I also lost a whole patch of hair a the back though, so my doctor put all the hair loss down to stress. I would see your doctor about it.

    Have you changed your diet a lot too? I ask this because Metformin doesn't usually reduce BG levels by very much, and yours have dropped dramatically. Your doctor may suggest taking you off the metformin now? Mine won't prescribe it for me anymore because my BG's are near normal.
     
  3. Claire77

    Claire77 Type 2 · Member

    Messages:
    11
    Likes Received:
    6
    Trophy Points:
    43
    ThNks for reply :) I have changed my diet a lot and have lost 14 kg I am keen not to go on insulin though I am seeing my doctor this week :)
     
    • Like Like x 2
  4. zand

    zand Type 2 · Expert

    Messages:
    9,082
    Likes Received:
    15,384
    Trophy Points:
    198
    Wow! Well done! That's an impressive weight loss and great BG's too. Good luck at the doc's this week. Let us know how you get on :)
     
  5. Claire77

    Claire77 Type 2 · Member

    Messages:
    11
    Likes Received:
    6
    Trophy Points:
    43
    Will do thanks
     
  6. PatsyB

    PatsyB Type 2 · Well-Known Member

    Messages:
    2,617
    Likes Received:
    12,627
    Trophy Points:
    198
    been on metformin for three and half years my hair is very fine to start with no loss though and hope i don't get any chuckles
    have just started Insulin and while i do prefer to stay on tablets i believe they stop working so well after a time Insulin nothing to be scare doff I am sure
     
    • Like Like x 2
  7. Claire77

    Claire77 Type 2 · Member

    Messages:
    11
    Likes Received:
    6
    Trophy Points:
    43
     
  8. Claire77

    Claire77 Type 2 · Member

    Messages:
    11
    Likes Received:
    6
    Trophy Points:
    43
    Thanku Patsy just worried about going onto insulin I understand there can be difficulties with driving licensing and I need to drive :(
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook